Alert archive / South Dakota / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 29, NWS Rapid City, SD

June 8, 20214 counties in South Dakota

NWS Rapid City, SD issued this severe thunderstorm warning at Jun 8, 2021, 10:50 PM MDT for 4 counties in South Dakota. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2021, 10:50 PM MDT (04:50 UTC)
Expired
Jun 8, 2021, 11:45 PM MDT
In force
55 min
Issued by
NWS Rapid City, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Haakon County, SD, Meade County, SD, Perkins County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 140 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 10:54 PM MDTTSTM WND GST 641 Wsw Red Elm, SD
Jun 8, 10:54 PM MDTTSTM WND GST 647 Sse Meadow, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 7:00 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 4.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2498 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted.

057 
WUUS53 KUNR 090450
SVRUNR
SDC055-093-105-137-090545-
/O.NEW.KUNR.SV.W.0029.210609T0450Z-210609T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Rapid City SD
1050 PM MDT Tue Jun 8 2021

The National Weather Service in Rapid City has issued a

* Severe Thunderstorm Warning for...
  Northern Haakon County in west central South Dakota...
  Ziebach County in west central South Dakota...
  Northeastern Meade County in west central South Dakota...
  Southeastern Perkins County in northwestern South Dakota...

* Until 1145 PM MDT.

* At 1049 PM MDT, severe thunderstorms were located along a line
  extending from 8 miles southwest of Shambo Ranch to 5 miles south
  of Red Elm to near Bridger, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Red Elm around 1055 PM MDT.

Other locations in the path of these severe thunderstorms include
Dupree, Glad Valley, Cherry Creek, South Eagle Butte and Kirley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4547 10199 4547 10147 4500 10150 4499 10114
      4443 10116 4452 10214 4494 10201 4551 10235
      4556 10200
TIME...MOT...LOC 0449Z 261DEG 25KT 4546 10197 4497 10177 4454 10194 

HAIL...0.75IN
WIND...60MPH
 
$$

Bunkers
3 follow-up statements
658 
WWUS53 KUNR 090507
SVSUNR

Severe Weather Statement
National Weather Service Rapid City SD
1107 PM MDT Tue Jun 8 2021

SDC093-105-090516-
/O.CAN.KUNR.SV.W.0029.000000T0000Z-210609T0545Z/
Meade SD-Perkins SD-
1107 PM MDT Tue Jun 8 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEADE AND
SOUTHEASTERN PERKINS COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4547 10199 4547 10147 4500 10150 4499 10114
      4443 10116 4451 10199
TIME...MOT...LOC 0506Z 261DEG 25KT 4548 10181 4499 10161 4456 10179 

$$

SDC055-137-090545-
/O.CON.KUNR.SV.W.0029.000000T0000Z-210609T0545Z/
Haakon SD-Ziebach SD-
1107 PM MDT Tue Jun 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR NORTHERN HAAKON AND ZIEBACH COUNTIES...

At 1106 PM MDT, severe thunderstorms were located along a line
extending from 3 miles south of Shambo Ranch to 4 miles south of
Dupree to 6 miles east of Bridger, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated. At 1054 pm MDT 64 mph wind gusts were 
         reported at Coal Springs and Red Elm.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Dupree around 1110 PM MDT.

Other locations in the path of these severe thunderstorms include
Cherry Creek, South Eagle Butte and Kirley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4547 10199 4547 10147 4500 10150 4499 10114
      4443 10116 4451 10199
TIME...MOT...LOC 0506Z 261DEG 25KT 4548 10181 4499 10161 4456 10179 

HAIL...0.75IN
WIND...60MPH
 
$$

Bunkers
131 
WWUS53 KUNR 090538
SVSUNR

Severe Weather Statement
National Weather Service Rapid City SD
1138 PM MDT Tue Jun 8 2021

SDC055-137-090545-
/O.CON.KUNR.SV.W.0029.000000T0000Z-210609T0545Z/
Haakon SD-Ziebach SD-
1138 PM MDT Tue Jun 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR NORTHEASTERN HAAKON AND CENTRAL ZIEBACH COUNTIES...

At 1138 PM MDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Isabel to 4 miles west of Eagle
Butte to Cherry Creek, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  South Eagle Butte and Kirley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4522 10165 4547 10147 4500 10150 4499 10114
      4443 10116 4449 10170 4494 10166
TIME...MOT...LOC 0538Z 261DEG 25KT 4551 10152 4502 10132 4459 10150 

HAIL...0.75IN
WIND...60MPH
 
$$

Bunkers
267 
WWUS53 KUNR 090550
SVSUNR

Severe Weather Statement
National Weather Service Rapid City SD
1150 PM MDT Tue Jun 8 2021

SDC055-137-090600-
/O.EXP.KUNR.SV.W.0029.000000T0000Z-210609T0545Z/
Haakon SD-Ziebach SD-
1150 PM MDT Tue Jun 8 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAAKON AND
CENTRAL ZIEBACH COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have weakened below severe
limits. Therefore, the warning has been allowed to expire.

LAT...LON 4522 10165 4547 10147 4500 10150 4499 10114
      4443 10116 4449 10170 4494 10166
TIME...MOT...LOC 0550Z 270DEG 25KT 4552 10141 4503 10121 4460 10139 

$$

Bunkers

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:06 PM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 8, 8:06 PM MDT, 2 hours 44 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
806 PM MDT Tue Jun 8 2021

.UPDATE...
Issued at 805 PM MDT Tue Jun 8 2021

Red flag warning for Campbell County allowed to expire as RH is
recovering and winds are diminishing.

UPDATE Issued at 703 PM MDT Tue Jun 8 2021

A line of thunderstorms has been developing over northeastern WY
as the stronger upper short-wave trough approaches. Given MLCAPE
of 1000-3000 J/kg over western SD, along with DCAPE of 1500-2000
J/kg, the likelihood of severe wind gusts will increase as the
thunderstorms move into, and across, western SD. The severe watch
may need to be expanded on the eastern side if the storms prove
that they can hold together, but the low-level and deep-layer
shear are not favorable. Otherwise, will allow the red flag
warning to expire at 8 pm for Campbell County.

&&

.DISCUSSION...(This Evening Through Tuesday)
Issued at 335 PM MDT Tue Jun 8 2021

Current surface analysis shows low pressure over far southeast
MT, with warm front extending east-northeast through southern ND
and a cool front to the southwest of the low across northern and
western WY. A dryline has developed to the south of the low across
northeast WY, across eastern Campbell County. Upper level
analysis shows ridge over the MS river valley, with southwest flow
from the Four Corners region to the Northern Plains. Skies are
sunny to partly cloudy at this time with temps in the upper 80s to
mid 90s across the plains, 80s over the Black Hills. A strong
storm has developed in the Philip area in the last hour or so.
Otherwise, regional radars show a cluster of slow moving strong
storms over south central ND that are back building slowly into
far northwest and north central SD near the warm front. with not
much anywhere else at this point. A line of cumulus is starting to
develop along the dryline in northeast WY. Winds are breezy from
the south to southeast across a good portion of the area.
Dewpoints range from the mid to upper 60s toward central SD to the
20s and lower 30s over Campbell County behind the dryline.

A more active pattern can be expected through Thursday, especially
late today/evening and later on Thursday, as disturbances move
through persistent southwest flow across the region. For late today
into tonight, a weak disturbance is noted on water vapor imagery
across southern into central WY, moving north-northeast. South-
southeast winds continue to bring increasing moisture, with MUCAPE
values ranging from 1000 j/kg near the dryline to around 3000 j/kg
across central SD. Steep lapse rates and weakening CIN are noted as
well. Shear is still rather weak across much of the area, but
becomes more favorable over far northwest SD in closer vicinity to
the surface low and warm front. Isolated strong storms will continue
to be possible across most of the area through late afternoon, but
the main action will likely develop along the dryline in northeast
WY very late this afternoon and track east into SD this evening.
Exact timing is still uncertain at this point. Large hail and strong
winds could be dual threats early on, but winds should be the main
concern as the storms move east during the evening. The main areas
of concern will be from far northeast WY into far western SD. Threat
should lessen some further east toward central SD, especially if the
storms are slower to develop. Tornado threat should remain mostly
north of the forecast area, across northeastern MT and western ND.
Activity will move east and eventually taper off overnight.

Wednesday looks to be a mainly dry day across the area as the
frontal boundary settles over the area early and then drifts back to
the north and west. The ridge rebuilds over the region, with upper
level forcing lacking and a stronger cap developing. The best chance
for a storm or two later in the day will be across south central SD
as a weak disturbance crosses the central Plains. Highs will be in
the 90s to near 100 on the plains, 80s and lower 90s over the Black
Hills. Temperatures will be similar on Thursday.

Later Thursday afternoon into the evening looks rather active, with
a similar setup at the surface as today. Low pressure over southeast
MT with a warm front likely stretching into southern ND and a cold
front just to the west of the area. The difference will be a much
stronger shortwave moving across the Northern Rockies into the
Northern Plains later in the day and evening. Dryline will develop
again across northeast WY, possibly reaching near the Black Hills
late in the day. Plenty of instability will build ahead of the front
during the afternoon and shear looks to be more favorable for at
least isolated supercells to develop. As the front eventually gets
pushed through the area by the shortwave during the late day and
evening, a line of storms looks likely to develop, especially over
western into central SD. Strong winds and some large hail will be
the main threats.

A brief cooldown to near average temperatures can be expected for
Friday, but hot conditions will return over the weekend, especially
Sunday and into next week. Chances for storms look rather minimal
through the extended forecast period as ridge gradually builds over
the Rockies and high Plains. Some isolated activity could develop
toward early next week if weak disturbances can move through the
ridge, but will keep forecast dry for now.

&&

.AVIATION...(For the 00Z TAFS Through 00Z Wednesday Evening)
Issued At 505 PM MDT Tue Jun 8 2021

Ongoing thunderstorms over parts of northwestern SD will pose a
severe threat until early this evening. Elsewhere, thunderstorms
are expected to develop by early evening over northeastern WY, and
then move through the forecast area this evening into the
overnight hours. Strong winds and moderate hail may be possible
with ongoing storms, otherwise VFR conditions are expected through
the TAF period.

&&

.FIRE WEATHER...
Issued At 335 PM MDT Tue Jun 8 2021

Dry conditions across much of the northeast WY plains over the
last few weeks has dried out fuels sufficiently in many areas,
especially over Campbell County. Breezy south-southwest winds are
in place behind a developing dry line over eastern Campbell
County, bringing very dry air to the west of it. RH has dropped to
8 to 15 percent in much of Campbell County. Red flag or near red
flag conditions will persist into early evening.

Low humidities can be expected again on Wednesday across much of
northeast WY, as low as 10 to 15 percent, but winds look lighter
than today, mostly 10 to 15 mph with some higher gusts in the
afternoon. Thursday looks like a similar setup to today for at least
western portions of northeastern WY: very dry air and breezy south-
southwest winds, along with hot temperatures. At this point,
headlines are looking like they will be needed again across parts of
the northeast WY plains.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...None.
WY...None.
&&

Update...Bunkers
DISCUSSION...26
AVIATION...Bunkers
FIRE WEATHER...26
Hazardous weather outlook, Jun 8, 5:49 AM MDT, 17 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Rapid City SD
549 AM MDT Tue Jun 8 2021

SDZ001-002-012-013-024>031-041-042-072>074-WYZ056>058-071-091300-
Harding-Perkins-Butte-Northern Meade Co Plains-
Northern Black Hills-Northern Foot Hills-Rapid City-
Southern Foot Hills-Central Black Hills-Southern Black Hills-
Custer Co Plains-Pennington Co Plains-Fall River-Oglala Lakota-
Sturgis/Piedmont Foot Hills-Southern Meade Co Plains-
Hermosa Foot Hills-Western Crook-Wyoming Black Hills-Weston-
Northeastern Crook-
549 AM MDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of western South
Dakota and northeastern Wyoming.

.DAY ONE...Today and Tonight

A line of storms is expected to develop late this afternoon over
Northeastern Wyoming and the Black Hills and push through the
Western South Dakota this evening. Some of these storms may be
severe with large hail and damaging wind.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a slight chance for thunderstorms on Wednesday, severe
storms are not expected.

Scattered severe storms are likely Thursday afternoon and evening
over the northern High Plains. Northwestern and Central South
Dakota has an enhanced risk of severe storms with the rest of the
area in a slight risk. Damaging wind and hail are most likely, but
there is also a chance of a tornado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ014-032-043-044-046-047-049-091300-
Ziebach-Haakon-Jackson-Bennett-Mellette-Todd-Tripp-
549 AM MDT Tue Jun 8 2021 /649 AM CDT Tue Jun 8 2021/

This Hazardous Weather Outlook is for portions of western South
Dakota.

.DAY ONE...Today and Tonight

A line of storms is expected to develop late this afternoon over
Northeastern Wyoming and the Black Hills and push through the
Western South Dakota this evening. A strong storm or two is
possible later this evening. The main threat will be damaging
winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a slight chance for thunderstorms on Wednesday, severe
storms are not expected.

Scattered severe storms are likely Thursday afternoon and evening
over the northern High Plains. Northwestern and Central South
Dakota has an enhanced risk of severe storms with the rest of the
area in a slight risk. Damaging wind and hail are most likely, but
there is also a chance of a tornado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

WYZ054-055-091300-
Northern Campbell-Southern Campbell-
549 AM MDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of northeast
Wyoming.

.DAY ONE...Today and Tonight

A line of storms is expected to develop late this afternoon over
Northeastern Wyoming. A storm or two may be severe with large
hail and damaging wind.

Hot, dry, and breezy conditions will develop across Campbell
County this afternoon. Several data sources indicate grasses are
drying out, so critical fire weather conditions are expected. For
more information see the latest Red Flag Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered severe storms are likely Thursday afternoon and evening
over the northern High Plains. Damaging wind and hail are most
likely, but there is also a chance of a tornado. Additionally, hot
and breezy conditions are expected in the afternoon, which may
lead to critical fire weather conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

In the hours before

Local storm report, Jun 8, 10:09 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1009 PM MDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND GST     RAPID CITY ARPT         44.05N 103.05W
06/08/2021  M56 MPH          PENNINGTON         SD   ASOS

&&

BUNKERS
Special weather statement, Jun 8, 10:14 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Rapid City SD
1014 PM MDT Tue Jun 8 2021

SDZ026>031-041-042-072>074-090515-
Custer Co Plains SD-Fall River SD-Hermosa Foot Hills SD-
Pennington Co Plains SD-Southern Foot Hills SD-
Central Black Hills SD-Southern Meade Co Plains SD-Oglala Lakota SD-
Southern Black Hills SD-Sturgis/Piedmont Foot Hills SD-Rapid City SD-
1014 PM MDT Tue Jun 8 2021

...STRONG THUNDERSTORMS OVER SOUTH CENTRAL MEADE...CUSTER...
NORTHWESTERN OGLALA LAKOTA...NORTHERN FALL RIVER AND CENTRAL
PENNINGTON COUNTIES...

At 1014 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Elm Springs to 6 miles east of
Fairburn to 2 miles south of Edgemont. Movement was northeast at 40
mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Rapid City, Hot Springs, Edgemont, Rapid Valley, Ellsworth Air Force
Base, Box Elder, New Underwood, Hermosa, Keystone, Oral, Buffalo Gap,
Pringle, Fairburn, Wasta, Provo, Owanka, Elm Springs, Rockerville,
Creighton and Farmingdale.

This includes Interstate 90 in South Dakota between Mile Markers 58
and 105.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern and west central South Dakota.

LAT...LON 4431 10216 4409 10226 4323 10335 4316 10397
      4329 10401 4409 10324 4435 10307
TIME...MOT...LOC 0414Z 236DEG 34KT 4431 10240 4371 10308 4326 10382

Bunkers
Special weather statement, Jun 8, 10:17 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Rapid City SD
1017 PM MDT Tue Jun 8 2021

SDZ001-002-013-014-031-032-073-090515-
Perkins SD-Ziebach SD-Pennington Co Plains SD-
Southern Meade Co Plains SD-Haakon SD-Northern Meade Co Plains SD-
Harding SD-
1017 PM MDT Tue Jun 8 2021

...STRONG THUNDERSTORMS OVER NORTHEASTERN HARDING...CENTRAL HAAKON...
ZIEBACH...EASTERN MEADE...PERKINS AND NORTHEASTERN PENNINGTON
COUNTIES...

At 1017 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Lodgepole to 3 miles south
of Durkee Lake to 7 miles north of Creighton. Movement was east at 35
mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Lemmon, Dupree, Faith, Bison, Cherry Creek, Milesville, Plainview,
Enning, Meadow, Chance, Lodgepole, White Butte, Usta, Shadehill,
Opal, Kirley, Prairie City, Red Scaffold, Billsburg and Red Owl.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
northwestern and west central South Dakota.

LAT...LON 4547 10200 4547 10147 4500 10150 4499 10118
      4426 10117 4434 10274 4492 10251 4594 10312
      4594 10200
TIME...MOT...LOC 0417Z 273DEG 30KT 4570 10257 4494 10207 4435 10226

Bunkers
Local storm report, Jun 8, 10:29 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1029 PM MDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     7 S SHADEHILL           45.67N 102.17W
06/08/2021  M55 MPH          PERKINS            SD   MESONET

&&

MLS
Local storm report, Jun 8, 10:44 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1044 PM MDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     NON-TSTM WND GST 7 NNE RALPH             45.86N 102.98W
06/08/2021  M59 MPH          HARDING            SD   MESONET

0529 PM     NON-TSTM WND GST 1 N BUFFALO             45.60N 103.55W
06/08/2021  M67 MPH          HARDING            SD   ASOS

0546 PM     TSTM WND GST     4 N LUDLOW              45.88N 103.38W
06/08/2021  M67 MPH          HARDING            SD   MESONET

0556 PM     TSTM WND GST     13 NNE WRIGHT           43.93N 105.44W
06/08/2021  M53 MPH          CAMPBELL           WY   MESONET

0556 PM     NON-TSTM WND GST 7 NNE RALPH             45.86N 102.98W
06/08/2021  M60 MPH          HARDING            SD   MESONET

0556 PM     TSTM WND GST     3 W LEMMON              45.93N 102.22W
06/08/2021  M53 MPH          PERKINS            SD   MESONET

0558 PM     TSTM WND GST     1 N BUFFALO             45.60N 103.55W
06/08/2021  M62 MPH          HARDING            SD   ASOS

0606 PM     TSTM WND GST     4 N LUDLOW              45.88N 103.38W
06/08/2021  M58 MPH          HARDING            SD   MESONET

0616 PM     TSTM WND GST     13 NNE WRIGHT           43.93N 105.44W
06/08/2021  M62 MPH          CAMPBELL           WY   MESONET

0638 PM     TSTM WND GST     PINE HAVEN              44.35N 104.80W
06/08/2021  M51 MPH          CROOK              WY   MESONET

0734 PM     TSTM WND GST     7 NW ROCKYPOINT         44.99N 105.19W
06/08/2021  M51 MPH          CAMPBELL           WY   MESONET

0751 PM     TSTM WND GST     1 NE ECHETA             44.47N 105.84W
06/08/2021  M50 MPH          CAMPBELL           WY   MESONET

0752 PM     TSTM WND GST     BEULAH                  44.54N 104.08W
06/08/2021  M53 MPH          CROOK              WY   MESONET

0820 PM     TSTM WND GST     7 NNE RALPH             45.86N 102.98W
06/08/2021  M52 MPH          HARDING            SD   MESONET

0825 PM     TSTM WND GST     13 NW BELLE FOURCHE     44.80N 104.03W
06/08/2021  M58 MPH          BUTTE              SD   MESONET

0830 PM     TSTM WND GST     1 WSW RED ELM           45.05N 101.80W
06/08/2021  M59 MPH          ZIEBACH            SD   MESONET

0830 PM     TSTM WND GST     13 SSW REVA             45.36N 103.16W
06/08/2021  M52 MPH          HARDING            SD   MESONET

0835 PM     TSTM WND GST     13 NW BELLE FOURCHE     44.80N 104.03W
06/08/2021  M54 MPH          BUTTE              SD   MESONET

0835 PM     TSTM WND GST     7 E STURGIS             44.42N 103.38W
06/08/2021  M50 MPH          MEADE              SD   MESONET

0840 PM     TSTM WND GST     1 WSW RED ELM           45.05N 101.80W
06/08/2021  M56 MPH          ZIEBACH            SD   MESONET

0840 PM     TSTM WND GST     4 N LUDLOW              45.88N 103.38W
06/08/2021  M53 MPH          HARDING            SD   MESONET

0845 PM     TSTM WND GST     1 E DWTN RAPID CITY     44.07N 103.21W
06/08/2021  M57 MPH          PENNINGTON         SD   OFFICIAL NWS OBS

0849 PM     TSTM WND GST     ELLSWORTH AFB           44.16N 103.10W
06/08/2021  M56 MPH          MEADE              SD   OTHER FEDERAL

0856 PM     TSTM WND GST     RAPID CITY ARPT         44.05N 103.05W
06/08/2021  M51 MPH          PENNINGTON         SD   ASOS

0900 PM     TSTM WND GST     4 N LUDLOW              45.88N 103.38W
06/08/2021  M55 MPH          HARDING            SD   MESONET

0911 PM     TSTM WND GST     7 NNE RALPH             45.86N 102.98W
06/08/2021  M55 MPH          HARDING            SD   MESONET

0918 PM     TSTM WND GST     1 N BUFFALO             45.60N 103.55W
06/08/2021  M51 MPH          HARDING            SD   ASOS

0920 PM     TSTM WND GST     10 W REVA               45.52N 103.29W
06/08/2021  M55 MPH          HARDING            SD   MESONET

0931 PM     TSTM WND GST     13 SSW REVA             45.36N 103.16W
06/08/2021  M50 MPH          HARDING            SD   MESONET

0936 PM     TSTM WND GST     4 N LUDLOW              45.88N 103.38W
06/08/2021  M53 MPH          HARDING            SD   MESONET

0936 PM     TSTM WND GST     7 NNE RALPH             45.86N 102.98W
06/08/2021  M52 MPH          HARDING            SD   MESONET

0939 PM     TSTM WND GST     1 NNE FAITH             45.03N 102.02W
06/08/2021  M54 MPH          MEADE              SD   ASOS

0940 PM     TSTM WND GST     10 W REVA               45.52N 103.29W
06/08/2021  M50 MPH          HARDING            SD   MESONET

0943 PM     TSTM WND GST     9 ENE HAYWARD           43.90N 103.16W
06/08/2021  M52 MPH          PENNINGTON         SD   MESONET

0951 PM     TSTM WND GST     4 N LUDLOW              45.88N 103.38W
06/08/2021  M68 MPH          HARDING            SD   MESONET

1004 PM     TSTM WND GST     4 N LUDLOW              45.88N 103.38W
06/08/2021  M54 MPH          HARDING            SD   MESONET

1008 PM     TSTM WND GST     7 S SHADEHILL           45.67N 102.17W
06/08/2021  M55 MPH          PERKINS            SD   MESONET

1009 PM     TSTM WND GST     5 WNW NEW UNDERWOOD     44.12N 102.93W
06/08/2021  M61 MPH          PENNINGTON         SD   MESONET

1015 PM     TSTM WND GST     BISON                   45.52N 102.47W
06/08/2021  M55 MPH          PERKINS            SD   AWOS

1019 PM     TSTM WND GST     3 W LEMMON              45.93N 102.22W
06/08/2021  M55 MPH          PERKINS            SD   MESONET

1019 PM     TSTM WND GST     3 NW WASTA              44.10N 102.50W
06/08/2021  M61 MPH          PENNINGTON         SD   MESONET

1019 PM     TSTM WND GST     7 SSE MEADOW            45.44N 102.17W
06/08/2021  M60 MPH          PERKINS            SD   MESONET

1024 PM     TSTM WND GST     3 NNW SCENIC            43.82N 102.58W
06/08/2021  M53 MPH          PENNINGTON         SD   MESONET

1025 PM     TSTM WND GST     3 ESE LEMMON            45.92N 102.11W
06/08/2021  M52 MPH          PERKINS            SD   MESONET

&&

MLS
Local storm report, Jun 8, 10:45 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1045 PM MDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     TSTM WND GST     1 NNE FAITH             45.03N 102.02W
06/08/2021  M52 MPH          MEADE              SD   ASOS

1034 PM     TSTM WND GST     3 W LEMMON              45.93N 102.22W
06/08/2021  M51 MPH          PERKINS            SD   MESONET

1039 PM     TSTM WND GST     3 NNW SCENIC            43.82N 102.58W
06/08/2021  M51 MPH          PENNINGTON         SD   MESONET

1039 PM     TSTM WND GST     3 NW WASTA              44.10N 102.50W
06/08/2021  M59 MPH          PENNINGTON         SD   MESONET

&&

MLS

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:23 PM MDTSpecial Weather StatementUNRZiebach52 min
Jun 8, 7:33 PM MDTSpecial Weather StatementUNRZiebach42 min
Jun 8, 7:46 PM MDTSevere Thunderstorm WarningUNRCuster, Fall River, Pennington59 min
Jun 8, 7:48 PM MDTSevere Thunderstorm WarningUNRButte, Lawrence, Meade57 min
Jun 8, 7:59 PM MDTSevere Thunderstorm WarningUNRZiebach47 min
Jun 8, 8:20 PM MDTSevere Thunderstorm WarningUNRPerkins55 min
Jun 8, 8:41 PM MDTSevere Thunderstorm WarningUNRCuster, Pennington64 min
Jun 8, 8:44 PM MDTSevere Thunderstorm WarningUNRButte, Lawrence, Meade61 min
Jun 8, 9:10 PM MDTSevere Thunderstorm WarningUNRPerkins29 min
Jun 8, 9:23 PM MDTSpecial Weather StatementUNRCuster52 min
Jun 8, 9:25 PM MDTSpecial Weather StatementUNRPerkins35 min
Jun 8, 9:38 PM MDTSpecial Weather StatementUNRPennington52 min
Jun 8, 10:14 PM MDTSpecial Weather StatementUNRCuster, Fall River, Pennington61 min
Jun 8, 10:17 PM MDTSpecial Weather StatementUNRHaakon, Perkins, Ziebach58 min
Jun 8, 10:58 PM MDTSpecial Weather StatementUNRHaakon, Oglala Lakota62 min
Jun 9, 12:06 AM MDTSpecial Weather StatementUNRBennett, Haakon, Jackson, Mellette54 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.